MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G30009
Medical Device Problem Codes Break (1069); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an angiogram and angioplasty of the left lower leg, a flexor shuttle tibial guiding sheath separated and unraveled.The device was inserted into the right common femoral artery via a calcified and scarred groin, using the 0.038 dilator, over another manufacturer's 0.035-inch wire guide.Resistance was reported.The dilator was removed and angioplasty was performed within the left posterior tibial artery, using an unknown balloon.The sheath was advanced to the left popliteal artery.At some point during the procedure, the user reportedly removed the tuohy-borst valve from the sheath and added a check-flo valve to the device.Upon completion of angioplasty, the vascular resident pulled the sheath back by the hub.The device was removed over the wire; however, the dilator was not reinserted prior to removal."heavy" resistance was encountered as the user pulled the sheath back, and the check-flo valve and "rear" of the sheath separated outside of the patient's body.The user continued to pull the sheath back, pulling the wire at the same time; however, resistance continued and another segment of the sheath began to unravel and separate outside of the body.The remining portion of the sheath was removed successfully from the patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an angiogram and angioplasty of the left lower leg, a flexor shuttle tibial guiding sheath separated and unraveled.The device was inserted into the right common femoral artery via a calcified and scarred groin, using the 0.038 dilator, over another manufacturer's 0.035-inch wire guide.Resistance was reported.The dilator was removed and angioplasty was performed within the left posterior tibial artery, using an unknown balloon.The sheath was advanced to the left popliteal artery.At some point during the procedure, the user reportedly removed the tuohy-borst valve from the sheath and added a check-flo valve to the device.Upon completion of angioplasty, the vascular resident pulled the sheath back by the hub.The device was removed over the wire; however, the dilator was not reinserted prior to removal."heavy" resistance was encountered as the user pulled the sheath back, and the check-flo valve and "rear" of the sheath separated outside of the patient's body.The user continued to pull the sheath back, pulling the wire at the same time; however, resistance continued and another segment of the sheath began to unravel and separate outside of the body.The remaining portion of the sheath was removed successfully from the patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection and dimensional verification of the returned complaint device was also conducted.The complaint device was returned to cook used and damaged.The first separation is 1 millimeter from the white cap on the check flo valve, and the second separation is 60.2 centimeters from the distal tip.At both points of separation, the inner coil is exposed and elongated.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: "warnings¿ ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ ¿sheath removal¿ ¿remove the sheath.Avoid applying traction to the hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ cook has concluded that the patient¿s condition contributed to this failure mode.The physician stated the patient had calcification and scarring at the access site.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR SHUTTLE TIBIAL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13253207
Report Number1820334-2022-00056
Device Sequence Number4582485
Product Code DYB
UDI-Device Identifier00827002300095
UDI-Public(01)00827002300095(17)240617(10)14035596
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K142819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG30009
Device Catalogue NumberKSAW-5.0-18/38-90-RB-SHTL-HC
Device Lot Number14035596
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2022
Supplement Date Received by Manufacturer04/18/2022
Initial Report FDA Received Date01/13/2022
Supplement Report FDA Received Date04/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.035 TERUMO GLIDE ADVANTAGE
Patient Age73 YR
Patient SexUnknown